Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter 
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Fatigue and AnemiaFatigue and Anemia
         
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Jan from Holland again
Jun 19, 2002

Dear Dr Frascino, you've answered some questions of mine before, wich were very helpfull thank you for that.I wrote you before about anaemia in relation to AZT and procrit well i'm still fatigued and my HIV doctor revealed all eventually causes (on my own request) it all was normal except a low total serum testosterone (11,5 nmoll)just nearby the lower standarts here in europe for men. (i'm 46 years young)so i suggestet suppleting the testosteron to higher normal levels just to see if it works, especially with an decreasing libido for the last three months, well he went away for a few minutes to ask an endocrinologist and came back with the announcment it's normal so i don't think you need supplying, if you wanna try it's ok, but i will not prescribe it to you !! So next day i went to my general physisian explaned the situation an he was willing to prescribe testoderm (a scrotal patch) we don't have the gel or other patch here, So i started them today and hope they will have any effect. Well to my actual questions, isn't it time for my HIV doctor to actualise his knowledge or am i just a hard headed patient ?? and did i wrong to go to my general doctor?? i think not it's my health in the game of HIV roulette ;-)) i'm still undetectable CD-4 counts in three months again (last one 930 they only check every six month's when the're > 500)and last but not least after reading your forum for more then a year now i was capable to do this, thanks a million for that piece off selfesteem i'm sure you give that to all off us reading this forum,thanks for reading my question and comments, wish you all the best, regards Jan from Holland

Response from Dr. Frascino

Hello Jan from Holland,

Well, with a low testosterone and a sagging libido, I doubt I would call you "hard-headed," so to speak. No, you did nothing wrong. If your HIV doctor's testosterone was low and his libido down, I bet he'd have one of those scrotal patches on faster than you could say "woody."

I'd suggest using the patch to bring your testosterone levels back to the mid to upper-mid range of normal, and see if that makes Mr. Happy any happier.

Great news on the undetectable viral load and high CD4 cell count!

Don't forget to evaluate the other causes of fatigue - inadequate rest, sleep, diet, and/or exercise; medication side effects (antihistamines, etc.); and stress/anxiety/depression.

Good luck, Jan. Have a Heineken for me.

Dr. Bob


Previous
Broadway Part II
Next
Anemia, fatigue and rash, but DR won't test!

  
  • Email Email
  • Glossary Glossary


 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement